Alert archive / California / Wind Advisories in 2014

Wind Advisory 27, NWS Los Angeles, CA

April 7, 2014

NWS Los Angeles, CA issued this wind advisory at Apr 7, 2014, 3:13 AM PDT. It took effect at Apr 7, 2014, 4:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2014, 3:13 AM PDT (10:13 UTC)
In effect from
Apr 7, 2014, 4:00 AM PDT
Expired
Apr 7, 2014, 11:02 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS76 KLOX 071013
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
313 AM PDT MON APR 7 2014

...GUSTY NORTHEAST WINDS ACROSS THE VENTURA VALLEYS THIS
MORNING...

CAZ044-045-071815-
/O.NEW.KLOX.WI.Y.0027.140407T1100Z-140407T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
313 AM PDT MON APR 7 2014

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY.

* WINDS AND TIMING...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH WILL DEVELOP DURING THE EARLY MORNING HOURS TODAY THEN
  SUBSIDE BY EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING CONDITIONS
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.
  MAJOR HIGHWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAYS 126...101
  AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
1 follow-up statement
322 
WWUS76 KLOX 071802
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1102 AM PDT MON APR 7 2014

CAZ044-045-071915-
/O.CAN.KLOX.WI.Y.0027.000000T0000Z-140407T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
1102 AM PDT MON APR 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WHILE BREEZY CONDITIONS ARE EXPECTED INTO THIS AFTERNOON...THESE
WINDS WILL REMAIN BELOW ADVISORY STRENGTH.

$$

RK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 10:35 PM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 10:35 PM PDT, 4 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1035 PM PDT SUN APR 6 2014

.AVIATION DISCUSSION UPDATED...

.SYNOPSIS...

A WARMING TREND WILL CONTINUE INTO TUESDAY AS A BROAD HIGH
PRESSURE SYSTEM MOVE OVER THE REGION. A WARM AND DRY AIR MASS WILL
PERSIST THROUGH AT LEAST TUESDAY...THEN A COOLING TREND WILL
DEVELOP AS A LOW PRESSURE SYSTEM APPROACHES THE CALIFORNIA COAST
BY THURSDAY.

&&

.UPDATE...

A STRONG HIGH PRESSURE RIDGE ALOFT REMAINS OFF THE WEST
COAST THIS EVENING...BUT CONTINUES TO BUILD EAST. OFFSHORE FLOW
CONTINUES TO ESTABLISH AT THE SURFACE...AND WITH THE RIDGE
ALOFT...A WARMING TREND SHOULD CONTINUE THROUGH TUESDAY.
TEMPERATURES HAVE BEEN WARMED ACROSS THE AREA FOR
MONDAY...ESPECIALLY ALONG THE COAST AS THE OFFSHORE FLOW TAKES
FIRM CONTROL OF THE WEATHER PATTERN.

OFFSHORE WINDS SHOULD REMAIN BELOW ADVISORY LEVEL FOR TONIGHT.
THERE IS A PERIOD ON MONDAY MORNING WHERE WINDS MAY BE NEAR OR
LOCALLY EXCEED ADVISORY CRITERIA ACROSS THE LOS ANGELES...
VENTURA...AND SANTA MONICA MOUNTAINS...AND MAYBE SOME VALLEY
LOCATIONS SUCH AS WILEY RIDGE. FOR NOW...MODEL SOLUTIONS REMAIN
ON THE LOWER END OF THE ADVISORY CRITERIA AND ANY ISSUANCE WILL
BE DELAYED FOR ADDITIONAL DATA.

&&

.PREV DISCUSSION...

SHORT TERM...AS EXPECTED...THE 500 MB RIDGE IS BUILDING AND THAT
SHOULD CONTINUE THROUGH TUESDAY NIGHT. WINDS ARE TRENDING OFFSHORE
OVER THE LAST 24 HOURS AND THE COMBINED EFFECT IS THE BIG WARM UP
THAT MOST AREAS ARE SEEING COMPARED WITH YESTERDAY. SEVERAL SITES
IN LA AND VENTURA COUNTIES ARE ALREADY ABOVE 80 TODAY. TEMPS ARE
UP ABOUT 5 DEGREES AT THE BEACHES TO 15 DEGREES IN THE MOUNTAINS.
THIS CLEARLY BRINGS US OUT OF THE UNSEASONABLY COLD WEATHER AS
AFTERNOON HIGH TEMPS WILL BE ABOUT 5 TO 10 DEGREES ABOVE NORMAL
TODAY...AND THIS WARMING WILL INCREASE WITH BUILDING HEIGHTS AND
OFFSHORE WINDS TO 20 DEGREES ABOVE NORMAL IN SOME AREAS BY TUESDAY
AFTERNOON. THE COASTAL AREAS WILL PROBABLY HAVE THEIR WARMEST DAY
ON MONDAY AS THE OFFSHORE WIND WILL WEAKEN STARTING MONDAY
AFTERNOON.

THE 500MB RIDGE STARTS TO FLATTEN OUT ON WEDNESDAY...BUT SLIGHTLY
SLOWER THAN IN YESTERDAYS MODEL DEPICTION.  BY LATE WEDNESDAY THERE
WILL EVEN BE SOME HIGH CLOUDS IN ADVANCE OF THE NEXT APPROACHING LOW
PRESSURE SYSTEM.   ONSHORE FLOW SHOULD ALSO RETURN.  ALL OF THIS
WILL COMBINE TO BRING COOLER BUT STILL WARMER THAN NORMAL WEATHER TO
JUST ABOUT THE ENTIRE AREA.

LONG TERM...COOLING WILL CONTINUE THROUGH THE END OF NEXT WEEK AS
A CUTOFF LOW APPROACHES THE AREA. GFS HAS THE CLOSED 500 MB LOW
RIGHT OVER THE CENTER OF OUR FORECAST AREA BY FRIDAY AFTERNOON AND
THE EC IS ONLY 12 HOURS LATER...SO PRETTY GOOD AGREEMENT FOR THE
END OF THE MODEL RUN. ALTHOUGH THE CHANCES OF ANY RAIN WITH THIS
FAIRLY DRY SYSTEM ARE MINIMAL...THERE WILL LIKELY BE AN INCREASE
IN MARINE LAYER CLOUD COVERAGE AND POSSIBLY SOME DRIZZLE. BOTH
MODELS MOVE THIS SYSTEM QUICKLY BY US AND REBUILD THE RIDGE ON
SUNDAY.

&&

.AVIATION...07/06Z.
HIGH CONFIDENCE IN THE 06Z TAFS.  AT KSBA THROUGH 16Z THERE IS A 25
PERCENT CHANCE OF LOW-LEVEL WIND SHEAR AND TURBULENCE.  AT KOXR...
KVNY... AND KBUR THROUGH 18Z THERE IS A 10 PERCENT CHANCE OF
LOW-LEVEL WIND SHEAR AND TURBULENCE.  OTHERWISE AND ELSEWHERE VFR
CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD.

KLAX...
HIGH CONFIDENCE IN THE 06Z TAF.  VFR CONDITIONS ARE EXPECTED
THROUGHOUT THE FORECAST PERIOD.  ANY EAST WINDS WILL REMAIN LESS
THAN 7 KNOTS.

KBUR...
HIGH CONFIDENCE IN THE 06Z TAF.  AT KBUR THROUGH 18Z THERE IS A 10
PERCENT CHANCE OF LOW-LEVEL WIND SHEAR AND TURBULENCE.  OTHERWISE
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL/JLD
AVIATION...KJ
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 12:22 PM PDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1222 PM PDT SUN APR 6 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1222 PM PDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE MAY BE GUSTY WINDS IN SBA COUNTY THIS EVENING...BUT THEY ARE
NOT EXPECTED TO REACH ADVISORY LEVEL.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JLD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:35 PM PDTSmall Craft AdvisoryLOX9 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.